U.S. doctors online nowAsk doctors free
Woodworth, LA
A 49-year-old female asked:

Had ptergyium surgery 5 days ago.using antibiotic drops and prednisolone drops 4 times a day. eye is red and looks bloody . is this normal?

2 doctor answers6 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 54 years experience
Yes: The conjunctiva, the tissue adjacent to the removed pterygium is highly sensitive and very reactive. Your surgery has triggered this sensitivity and the eyes after this can be expected to be very red and sometimes bloody for several weeks but all should work out in the end.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Rajesh Khanna
Ophthalmology 31 years experience
Normal: It is normal to be experiencing a bloody look on your eye. Continue to instill the antibiotic and anti-inflammatory drops as instructed and the redness will go away within days.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
Can I use eye drops to treat the redness from pink eye? I'm using an antibiotic cream from my doctor to cure my pink eye, but it doesn't treat the redness. Is it safe to use visine or something similar to make my eyes less bloodshot?
Dr. Ferzaad Moosa
Ophthalmology 33 years experience
During : During the course of response to an infection the eyes will become red from dilated blood vessels responding to the inciting agent. Any use of drops ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 55-year-old female asked:
Have had 4 conjunctiva hemorrhages In left eye over last 4 weeks . Trying to figure out why . My blood pressure has been normal . My eye pressure 16 in each eye . Have been on prednisolone and combigen drops for over year for recurrent ocular shingle?
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
Ocular pressure: Discuss lowering your ocular pressure with medications with the Opthalmologist. Avoid lifting, coughing or straining. Superficial hemorrhages usually ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 32-year-old female asked:
6m old daughter had tongue tie release surgery under GA. she has developed distinct red under-eye patches, like dark eye circles. Is it normal?
Dr. Romanth Waghmarae
Pain Management 41 years experience
Red under eyes: This is not related to the procedure. MOre than likely she had her eyes taped shut during the procedure and this has irritated the skin causing this.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 38 years experience
It may be a contact dermatitis ( rash ) from the tape.
Sep 20, 2015
View all answers
A 21-year-old male asked:
After surgery for a retinal tear...should the eye that was operated on be very red? The white part?(iris) Is this normal after a surgery?
Dr. Hussain Elhalis
Ophthalmology 13 years experience
Yes: There are many blood vessels over the sclera (white part) that break and bleed during the surgery. This is normal and is like a bruise under the skin.... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A female asked:
After cataract surgery, there is a red and watery eye and inflammatory fluormesolone drops was used for two was n it's ok now, but on 3rd wk,it's not?
Dr. Neil Notaroberto
Ophthalmology 31 years experience
Cataract surgery may: have prolonged or late onset inflammation in some individuals. If this occurs after the normal post-operative course of topical medications then an ex... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 2, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.